Should my prescribed acid reflux pills be burning my esophagus? If so, how can that cause heartburn or reflux?

Pills shouldn't burn. Acid reflux pills should not burn when swallowed. If you have severe reflux, you can have injury and inflammation of the esophagus. This would make it very painful to swallow anything (dysphagia). Most acid reflux pills act by reducing the acid from the acid producing cells of the stomach. The pills will not cause reflux. You may have other problems (like hiatal hernia) that would need diagnosis.

Related Questions

Read that gerd is often caused by too little acid? I just started taking nexium for acid reflux. And it has cured that burning feeling. Likely I have too much or too little acid if nexium worked so well?

GERD. Caused by too much acid or normal acid getting into esophagus from many causes: too fat hiatal hernia. Would ask Dr. about 8 inch blocks under head of bed. Gravity never sleeps. Get them at Bed Bath and Beyond. Recommend you go to uptodate.com to read about medical issues. Read more...